Alert archive / Oklahoma / Wind Advisories in 2020

Wind Advisory 10, NWS Norman, OK

September 27, 202036 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this wind advisory at Sep 27, 2020, 11:29 AM CDT for 36 counties in Oklahoma; 8 counties in Texas. It took effect at Sep 27, 2020, 4:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 27, 2020, 11:29 AM CDT (16:29 UTC)
In effect from
Sep 27, 2020, 4:00 PM CDT
Expired
Sep 28, 2020, 1:00 AM CDT
In force
9 hr
Issued by
NWS Norman, OK
All 44 counties

Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Garvin County, OK, Grady County, OK, Greer County, OK, Harmon County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 4.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2020-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 520 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2020-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
520 J/kg
Mixed-layer CIN
-528 J/kg
Mixed-layer LCL
1047 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

211 
WWUS74 KOUN 271629
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
1129 AM CDT Sun Sep 27 2020

OKZ014>021-024-280030-
/O.NEW.KOUN.WI.Y.0010.200927T2100Z-200928T0300Z/
Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-Beckham-
Canadian-
Including the cities of Cheyenne, Hammon, Seiling, Vici, Taloga, 
Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher,
Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, Yukon, 
Concho, El Reno, and Mustang
1129 AM CDT Sun Sep 27 2020

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM CDT
THIS EVENING...

* WHAT...North winds 25 to 35 mph with gusts up to 40 mph 
  expected.

* WHERE...Roger Mills, Dewey, Custer, Blaine, Kingfisher, Logan, 
  Payne, Beckham and Canadian Counties.

* WHEN...From 4 PM this afternoon to 10 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

OKZ022-023-025>031-033>038-044-TXZ083>089-280030-
/O.NEW.KOUN.WI.Y.0010.200927T2100Z-200928T0600Z/
Washita-Caddo-Oklahoma-Lincoln-Grady-McClain-Cleveland-
Pottawatomie-Seminole-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-
Cotton-Hardeman-Foard-Wilbarger-Wichita-Knox-Baylor-Archer-
Including the cities of Cordell, Burns Flat, Sentinel, Anadarko, 
Hinton, Oklahoma City, Chandler, Stroud, Prague, Meeker, 
Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, 
Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Hollis, 
Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, 
Walters, Temple, Quanah, Crowell, Vernon, Sheppard AFB, 
Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday,
Lakeside City, and Scotland
1129 AM CDT Sun Sep 27 2020

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM CDT
MONDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central, east central, southwest and 
  western Oklahoma and northern Texas.

* WHEN...From 4 PM this afternoon to 1 AM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

OKZ032-039>043-045>047-050-051-TXZ090-280030-
/O.NEW.KOUN.WI.Y.0010.200928T0000Z-200928T0600Z/
Hughes-Stephens-Garvin-Murray-Pontotoc-Coal-Jefferson-Carter-
Johnston-Love-Marshall-Clay-
Including the cities of Holdenville, Wetumka, Duncan, 
Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, Coalgate, 
Waurika, Ringling, Ryan, Ardmore, Tishomingo, Marietta, 
Thackerville, Madill, Kingston, and Henrietta
1129 AM CDT Sun Sep 27 2020

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM CDT
MONDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of east central, southeast and southern 
  Oklahoma and northern Texas.

* WHEN...From 7 PM this evening to 1 AM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
2 follow-up statements
593 
WWUS74 KOUN 271947
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
247 PM CDT Sun Sep 27 2020

OKZ014>021-024-280300-
/O.CON.KOUN.WI.Y.0010.200927T2100Z-200928T0300Z/
Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-Beckham-
Canadian-
Including the cities of Cheyenne, Hammon, Seiling, Vici, Taloga, 
Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher,
Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, Yukon, 
Concho, El Reno, and Mustang
247 PM CDT Sun Sep 27 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...North winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Logan, Kingfisher, Dewey, Roger Mills, Blaine, Custer, 
  Payne, Beckham and Canadian Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

OKZ022-023-025>031-033>038-044-TXZ083>089-280600-
/O.CON.KOUN.WI.Y.0010.200927T2100Z-200928T0600Z/
Washita-Caddo-Oklahoma-Lincoln-Grady-McClain-Cleveland-
Pottawatomie-Seminole-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-
Cotton-Hardeman-Foard-Wilbarger-Wichita-Knox-Baylor-Archer-
Including the cities of Cordell, Burns Flat, Sentinel, Anadarko, 
Hinton, Oklahoma City, Chandler, Stroud, Prague, Meeker, 
Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, 
Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Hollis, 
Mangum, Granite, Hobart, Snyder, Altus, Frederick, Lawton, 
Walters, Temple, Quanah, Crowell, Vernon, Sheppard AFB, 
Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday,
Lakeside City, and Scotland
247 PM CDT Sun Sep 27 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central, east central, southwest and 
  western Oklahoma and northern Texas.

* WHEN...Until 1 AM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

OKZ032-039>043-045>047-050-051-TXZ090-280600-
/O.CON.KOUN.WI.Y.0010.200928T0000Z-200928T0600Z/
Hughes-Stephens-Garvin-Murray-Pontotoc-Coal-Jefferson-Carter-
Johnston-Love-Marshall-Clay-
Including the cities of Holdenville, Wetumka, Duncan, 
Pauls Valley, Lindsay, Wynnewood, Sulphur, Davis, Ada, Coalgate, 
Waurika, Ringling, Ryan, Ardmore, Tishomingo, Marietta, 
Thackerville, Madill, Kingston, and Henrietta
247 PM CDT Sun Sep 27 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM
CDT MONDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of east central, southeast and southern 
  Oklahoma and northern Texas.

* WHEN...From 7 PM this evening to 1 AM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
087 
WWUS74 KOUN 280304
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
1004 PM CDT Sun Sep 27 2020

OKZ014>021-024-280415-
/O.EXP.KOUN.WI.Y.0010.000000T0000Z-200928T0300Z/
Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-Beckham-
Canadian-
Including the cities of Cheyenne, Hammon, Seiling, Vici, Taloga, 
Leedey, Weatherford, Clinton, Watonga, Geary, Okeene, Kingfisher,
Hennessey, Okarche, Guthrie, Stillwater, Elk City, Sayre, Yukon, 
Concho, El Reno, and Mustang
1004 PM CDT Sun Sep 27 2020

...WIND ADVISORY HAS EXPIRED...

North winds have diminished below advisory criteria. Therefore the
wind advisory has been allowed to expire. 

$$

OKZ022-023-025>047-050-051-TXZ083>090-280600-
/O.CON.KOUN.WI.Y.0010.000000T0000Z-200928T0600Z/
Washita-Caddo-Oklahoma-Lincoln-Grady-McClain-Cleveland-
Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-Tillman-
Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-Jefferson-
Carter-Johnston-Love-Marshall-Hardeman-Foard-Wilbarger-Wichita-
Knox-Baylor-Archer-Clay-
Including the cities of Cordell, Burns Flat, Sentinel, Anadarko, 
Hinton, Oklahoma City, Chandler, Stroud, Prague, Meeker, 
Davenport, Wellston, Chickasha, Tuttle, Purcell, Newcastle, 
Blanchard, Norman, Moore, Shawnee, Seminole, Wewoka, Holdenville,
Wetumka, Hollis, Mangum, Granite, Hobart, Snyder, Altus, 
Frederick, Lawton, Duncan, Pauls Valley, Lindsay, Wynnewood, 
Sulphur, Davis, Ada, Coalgate, Walters, Temple, Waurika, 
Ringling, Ryan, Ardmore, Tishomingo, Marietta, Thackerville, 
Madill, Kingston, Quanah, Crowell, Vernon, Sheppard AFB, 
Wichita Falls, Munday, Knox City, Seymour, Archer City, Holliday,
Lakeside City, Scotland, and Henrietta
1004 PM CDT Sun Sep 27 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT MONDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of central, east central, southwest and 
  western Oklahoma and northern Texas.

* WHEN...Until 1 AM CDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Sep 27, 6:42 AM CDT, 4 hours 47 minutes earlier.

Area forecast discussion, Sep 27, 6:42 AM CDT, 4 hours 47 minutes before
Area Forecast Discussion
National Weather Service Norman OK
642 AM CDT Sun Sep 27 2020

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 322 AM CDT Sun Sep 27 2020

Strong cold front will enter northwest Oklahoma this morning and
become oriented more SW-NE as low level cyclogenesis occurs across
southwest portions of Oklahoma. Strong pressure rises to push the
front southward, which will be coincident with strong height
falls moving into the Central Plains, will help accelerate the
front from mid-afternoon on, spreading through central Oklahoma
into south central and southeast Oklahoma late in the afternoon
and evening. Chances for appreciable rainfall amounts will be
mainly near and east of Interstate-35 today and tonight. Some
model guidance would suggest that moisture will deepen
sufficiently beneath cap for pre-frontal showers across all but
southwest Oklahoma and western north Texas. Sufficient lift and
mid-level cooling is still expected for late day/evening
thunderstorms across central and southeast Oklahoma. With frontal
progression increasing at this point, storms expected to be brief
across central Oklahoma, but with less of a cap and more moisture,
stronger storms appear possible across southeast and perhaps
south central Oklahoma this evening. A broader area of mainly
light rain still looks possible into the evening behind the front
until drier air deepens sufficiently.

Strong post-frontal northerly winds are expected for about 3 to 6
hours at any given location, with an overall decrease late in the
evening and overnight. We will not be issuing a wind advisory on
this shift, but there could be a several hour window from late
afternoon into the early evening where one may be needed,
especially across southwest Oklahoma into western north Texas.
Next shift will study this potential and issue one if needed.

&&

.LONG TERM...
(Monday through Saturday)
Issued at 322 AM CDT Sun Sep 27 2020

North winds should pick back up again after daybreak Monday as
mixing commences, with yet another decrease through the afternoon.
As low level ridge settles in over the region late Monday and Monday
night, a chilly morning can be expected for Tuesday with widespread
40s expected despite at least a light westerly wind. A brief return
to southerly flow on Tuesday into Wednesday, before another front
arrives by late Wednesday. This airmass will be of more
continental origin, but without much in the way of a cold air
reservoir, it is not currently expected to be drastically colder
than the Sunday/Monday airmass. This frontal passage should remain
dry. Temperatures below average expected the rest of the week
into next weekend.

&&

.AVIATION...
(12Z TAFS)
Issued at 642 AM CDT Sun Sep 27 2020

Stratus across southern Oklahoma/north Texas will continue to
expand north and east this morning. There is some uncertainty on
the western extent of the expansion with the probability of KOKC
and KOUN being affected lower than previously forecast. Therefore,
opted to include TEMPOs (rather than prevailing) for these
terminals. Additional stratus across north central Oklahoma may
impact KPNC and KSWO.

A cold front is expected to move across all terminals today with
winds shifting from south to north. Gusty winds may lag behind
the initial northerly wind shift by around 2 hours (especially
across western terminals). Showers and thunderstorms are expected
to develop along and behind the cold front, primarily across the
eastern half of Oklahoma. Therefore, mentioned TSRA at KOKC, KOUN,
KPNC, and KSWO.

Gusty northerly winds and MVFR ceilings are expected behind the
cold front before winds weaken and ceilings improve toward the end
of the TAF period. Low-level wind shear may need to added in
subsequent forecasts (toward the end of the period) if surface
winds decouple enough for shear.

Mahale

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  80  53  69  47 /  70  60   0   0
Hobart OK         83  53  72  46 /  10  10   0   0
Wichita Falls TX  90  55  74  47 /  20  20   0   0
Gage OK           74  49  69  42 /  10   0   0   0
Ponca City OK     77  51  69  45 /  70  40   0   0
Durant OK         85  55  71  49 /  10  90   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...11
LONG TERM....11
AVIATION...10
Hazardous weather outlook, Sep 27, 4:10 AM CDT, 7 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
410 AM CDT Sun Sep 27 2020

OKZ004>048-050>052-TXZ083>090-281000-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
410 AM CDT Sun Sep 27 2020

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today Through Tonight...

.Thunderstorms...
There is a Marginal Risk for severe storms this afternoon and
evening across central and eastern portions of Oklahoma, generally
east of a line from Ponca City, to Yukon and Chickasha, to Duncan
and Waurika. Hail near or slightly larger than quarters will be
the primary concern, along with strong wind gusts.

.Strong Winds...
Gusty north winds are expected this afternoon through the first
part of the evening behind a strong cold front. Wind gusts near or
in excess of 40 mph appear possible, especially across southwest
Oklahoma and adjacent parts of north Texas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Strong Winds...
Gusty north winds are expected Monday, with gusts 30 to 40 mph
possible from mid-morning through mid-afternoon.

Get graphics and more details at weather.gov/norman...and
follow our weather forecast office on Twitter and Facebook.

Nearby

Wind Advisories in Oklahoma, 2020Wind Advisories in Texas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.